Texas, 2010High Wind in Texas, April 22 to 23, 2010
April 22 to 23, 2010 · NWS CRP · 1 event in 1 county or zone
Precipitation, from a decaying and elevated shower over Corpus Christi, fell through a strong low-level jet beneath the cap, and induced a small-scale wake low. Winds briefly gusted between 60 and 70 mph, localized to just the central and south side of Corpus Christi.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation, from a decaying and elevated shower over Corpus Christi, fell through a strong low-level jet beneath the cap, and induced a small-scale wake low. Winds briefly gusted between 60 and 70 mph, localized to just the central and south side of Corpus Christi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 22, 10:48 PM CST, 47 minutes earlier.
Area forecast discussion, Apr 22, 10:48 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 PM CDT THU APR 22 2010
.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.
&&
.AVIATION...A MOIST ONSHORE FLOW WL PERSIST TNT AHEAD OF LOW
PRESSURE IN SOUTHEAST COLORADO. AS A RESULT...WIDESPREAD MVFR
STRATUS WL CONTINUE THROUGH 13-19Z ACROSS SOUTH TX. BRIEF IFR
CEILINGS WL BE POSSIBLE BETWEEN 09Z AND 15Z. HOWEVER A RAPID
CLEARING IS EXPECTED FROM WEST TO EAST DURING FRIDAY
MORNING...BEGINNING JUST AFTER SUNRISE ACROSS THE LRD AREA. DRIER
CONDITIONS AND LESS WIND WL PREVAIL ON FRIDAY AS A DRYLINE STALLS
NEAR ALICE. A RETURN TO MVFR/IFR CEILINGS WL OCCUR BY 03Z TMW
EVENING AS ONSHORE FLOW RE-INTENSIFIES AHEAD OF AN APPROACHING
COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 86 67 86 56 / 10 10 20 10 0
VICTORIA 69 85 63 84 55 / 10 10 40 20 0
LAREDO 71 95 67 91 63 / 10 10 20 10 0
ALICE 70 90 65 88 56 / 10 10 20 10 0
ROCKPORT 71 84 69 85 61 / 10 10 30 20 0
COTULLA 68 90 59 89 52 / 10 10 40 10 0
KINGSVILLE 72 91 68 88 55 / 10 10 20 10 0
NAVY CORPUS 72 82 70 85 63 / 10 10 20 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
MBHazardous weather outlook, Apr 22, 4:39 AM CST, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CDT THU APR 22 2010
GMZ230-235-250-255-270-275-TXZ229>234-239>247-231100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CDT THU APR 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS FROM
BAFFIN BAY TO PORT ARANSAS THIS AFTERNOON AND EVENING...AND OVER
THE GULF WATERS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AS A STRONG
UPPER LEVEL DISTURBANCE MOVES OUT OF NORTHERN MEXICO. ISOLATED
TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY
EVENING OVER THE BRUSH COUNTRY AND MOVE EAST INTO THE COASTAL
BEND AND VICTORIA CROSSROADS OVERNIGHT. THE MAIN SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. BUT THE WIND SHEAR
PROFILE EXPECTED OVER THE AREA WILL BE SUFFICIENT FOR ISOLATED
TORNADOES TO BE POSSIBLE. THE STORMS ARE EXPECTED BE OUT OF
THE AREA BY SATURDAY MORNING AS A COLD FRONT MOVES THROUGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY NIGHT.
JR/TMT
High Wind, Nueces
- When
- April 22, 11:35 PM CST to April 23, 12:00 AM CST
- Where
- Nueces forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Corpus Christi Naval Air Station recorded a peak wind gust of 62 mph. Estiamted winds of up to 70 mph at Ennis Joslin Rd. and Hwy 358. Medium to large tree limbs blown down on Christie St. and on south side of city.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Texas, April 22 to 23, 2010$510,000 · EF3 · 21 events
- Tornadoes and Flood in Kansas, April 22 to 23, 2010$391,000 · EF1 · 45 events
- Damaging Wind and Lightning Strikes in Massachusetts, April 22, 2010$275,000 · 50 kt wind · 4 events
- Tornadoes and Flash Flood in Colorado, April 22, 2010$100,000 · EF0 · 18 events
- Tornadoes and Hail in Colorado, April 22, 2010$1,000 · EF1 · 30 events
- Tornadoes and Hail in Texas, April 22, 2010$3,000 · EF1 · 22 events
- Hail and Damaging Wind in Kansas, April 22, 20101 injured · $21,000 · 61 kt wind · 3 events
- Winter Storm and Winter Weather in Colorado, April 22 to 24, 20102 injured · 8 events
- Heavy Snow and High Wind in Wyoming, April 22 to 24, 201053 kt wind · 19 events
- High Surf in Hawaii, April 22 to 23, 201010 events
- Tornado and Flash Flooding in Kansas, April 22 to 23, 2010$250 · EF0 · 10 events
- Hail and Damaging Winds in Oklahoma, April 22 to 23, 2010$7,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225841.